Article Text

other Versions

PDF
Minocycline-induced skin hyperpigmentation
  1. Jonathan Alpern, Corresponding author1⇑,
  2. Anjum Kaka2
  1. 1 Division of Infectious Disease and International Medicine, Department of Medicine, University of Minnesota, Minneapolis, Minnesota, USA
  2. 2 Division of Infectious Disease, Department of Medicine, Veterans Affairs Medical Center, Minneapolis, Minnesota, USA
  1. Correspondence to Dr Jonathan Alpern, 420 Delaware Street SE, MMC 250 Mayo, Minneapolis, MN 55455, USA; ; alper054{at}umn.edu

Statistics from Altmetric.com

A 67-year-old male with rheumatoid arthritis and recurrent left prosthetic knee infection due to methicillin-resistant Staphylococcus aureus presented to the clinic. He had been taking minocycline 100 mg orally twice a day for the previous 16 months as chronic suppressive therapy. On physical examination, multiple new bluish-grey macules and patches were seen on bilateral forearms and legs (figures 1 and 2). We diagnosed the patient with an unusually severe form of type II minocycline-induced hyperpigmentation. The patient was not …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.